Share Facebook
Crohn's Disease Forum » Extra Intestinal Manifestations » Skin » Ladies only-- skin irritation


07-24-2016, 04:36 PM   #1
mellamoemily1
 
Join Date: Oct 2015
Ladies only-- skin irritation

Hi ladies!

I've seen various posts regarding skin issues for females in hate vaginal/vulvar area that are linked to Crohn's Disease. I have been experiencing ongoing problems down there, and I've been to see my gynecologist 3 times regarding them. Only on my last visit did it occur to me that perhaps this symptoms could be something related to my Crohn's Disease. I want to ask my GI doc about it at my next appointment but I am torn because my symptoms seem rather simple and don't include things like boils BUT THIS IS LITERALLY DRIVING ME NUTS AND I NEED HELP and I get the same info from my gynecologist on the last 2 visits. Thought I would see if some of you could share if this fits with things you have experienced or know about.

I should also mention that throughout this time and currently I'm in a Crohn's flare

Symptoms:

The majority of my symptoms are located only on the left side of my vulva

Extreme tenderness and lots of irritation-- even wearing anything is often uncomfortable and painful

Inner labia appear darker than before and seem to be irritated as mentioned

This symptoms seemed to appear after I was treated for a regular yeast infection back in May-- not sure if this is actually related or coincidental

Gyno Doctor recommended using A&D ointment at all times as a barrier cream
(which I do) and only wearing white cotton underwear (which I do). I also use hydrocortisone ointment if I have a really bad day. But it's still uncomfortable A LOT of the time. My gynecologist keeps telling me that vulvar skin takes time to heal--which I agree with but I need some relief its almost been 3 months!!!

I don't have any boils and no current fistulas ( I have had fistulas in the Past)

Any help or ideas?! Thanks so much ladies for reading and any feedback!


Emily
07-24-2016, 10:20 PM   #2
Trysha
Senior Member
 
Trysha's Avatar
 
Join Date: Aug 2009

My Support Groups:
Hi Emily.... Welcome to the forum
Has your doctor ever prescribed an anti fungal medication such as nystatin,or ketaconizole for the yeast infection.
Sometimes it is necessary to take an oral anti fungal agent that a doctor prescribes
You could ask your GI about this.
Feel better soon
Hugs and best wishes
Trysha
07-25-2016, 07:18 AM   #3
mellamoemily1
 
Join Date: Oct 2015
Trysha,
Yes, I took the anti fungal back in May and we have tested since and its negative for yeast. Part of why I think this is something else! Thanks for your response!
07-25-2016, 08:30 AM   #4
scottsma
Senior Member
 
scottsma's Avatar
 
Join Date: Jan 2012
Location: Tynemouth, United Kingdom

My Support Groups:
It's possibly Lichen Sclerosis......I was diagnosed about the same time as I was diagnosed with crohns, (give or take a few months.) by biopsy.I haven't had too much trouble since,but use a steroid cream when it flares,then a hydrocortisan cream when it eases off,for a short while.If you type L.Sc. into the search box at the top of the page,you will find quite a few ladies have problems in that area.Not, of course that I'm suggesting you DO have L.Sc. but you might recognise other people symptoms to be similar to yours.
07-25-2016, 08:30 AM   #5
MissLeopard83
Senior Member
 
MissLeopard83's Avatar
 
Join Date: Jul 2016

My Support Groups:
Trysha,
Yes, I took the anti fungal back in May and we have tested since and its negative for yeast. Part of why I think this is something else! Thanks for your response!
It could be bacterial vaginitis caused by an imbalance of bacteria in your digestive tract. I've found that yeast infection medication can actually aggravate the symptoms because of the pH level. I found that Cortisone 10 Intensive Healing was a lifesaver when it came to the irritation. I took probiotics, too, which helped TREMENDOUSLY. I highly recommend Florastor because it is a yeast-based probiotic and is more resistant to imbalance than normal probiotics. You could also use a probiotic suppository. I've found them at health food stores in the supplement section (usually, they are refrigerated). Hope this helps.
__________________
Severe IBS-M with gut dysmotility and lactose intolerance; Celiac disease
07-25-2016, 04:35 PM   #6
mellamoemily1
 
Join Date: Oct 2015
Thanks for the responses and ideas!
07-25-2016, 06:06 PM   #7
MissLeopard83
Senior Member
 
MissLeopard83's Avatar
 
Join Date: Jul 2016

My Support Groups:
Gyno Doctor recommended using A&D ointment at all times as a barrier cream
(which I do) and only wearing white cotton underwear (which I do). I also use hydrocortisone ointment if I have a really bad day. But it's still uncomfortable A LOT of the time. My gynecologist keeps telling me that vulvar skin takes time to heal--which I agree with but I need some relief its almost been 3 months!!!
I just noticed the bolded part. A&D ointment is good for diaper rash, but I would hesitate to use it in the feminine area. If you have a bacterial infection, it could actually provide a breeding ground because you would be keeping the bad bacteria trapped against your skin. A&D ointment has the consistency of petroleum jelly and is difficult to remove. The hydrocortisone ointment is probably the best thing you could use besides actual treatment to control the irritation and promote healing. The viscosity is much lighter than A&D ointment.

Also, just an aside, I found that my personal situation was resolved quicker by checking ingredients in the cleansers I was using to make sure it didn't cause further irritation. I only use unscented goat milk soap now (the kind you buy from actual farms as the other kind tends to have much more additives). Not only does it moisturize, but it doesn't cause itching and irritation. It felt soothing and it's the only thing I use now. Think of it this way - if you wouldn't use it on your face, don't use it on your feminine parts. That goes for fragrances, as well.

This is one of the best goat's milk soap makers I've found:

http://www.goatmilkstuff.com/goat-milk-soap-purity.html

The bar is huge and has lasted me 2 months so far (I bought two at the time). It may take some time for the actual healing to occur, but I noticed I was feeling better right away when I made the right changes.
07-26-2016, 10:24 AM   #8
katertot
 
Join Date: Sep 2015
Location: Michigan
I had some really irritating vaginal issues earlier this year too. I had a few ulcers on my inner vulva and had to get a biopsy. They ended up being apthous ulcers (like a canker sore, caused by stress or some unknown) Had multiple STD tests and everything came back negative. I also had what I thought was frequent yeast infections. It was painful and burned, and there was a green yellow discharge but no odor. They did a wet prep and my ph was really high and tested negative for yeast and BV. I had something called DIV (desquamative inflammatory vaginitis) It was treated with 2 weeks of vaginal suppositories of clindamycin. They also sometimes do suppositories of hydrocortisone or a mix of clindamycin and hydrocortisone. DIV is rare and I'm so glad my doc found it. I am lucky though, as the university hospital I go to has a vulva clinic. After weeks of pain the treatment worked. Everything is back to normal now! I did read people with Crohn's tend to get DIV, but it is just correlation and they don't really know why. With all the other stuff we have to deal with with Crohn's, I understand this added stuff sucks! Good luck and I hope you get an answer (and relief!) soon.
08-17-2016, 04:33 PM   #9
Missfitz
 
Join Date: Aug 2015
Location: Brooklyn, New York

My Support Groups:
I was having a similar problem for months and months. It was an undiagnosed/misdiagnosed yeast infection. I round of terconazole ( I am sure I butchered the spelling) did the trick and has alleviated all vulva irritation. Hope this helps!
Reply

Crohn's Disease Forum » Extra Intestinal Manifestations » Skin » Ladies only-- skin irritation
Thread Tools


All times are GMT -5. The time now is 04:51 PM.
Copyright 2006-2017 Crohnsforum.com